Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 143, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 2, 2000, 6:53 PM EDT for Lucas County, Ohio. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 2, 2000, 6:53 PM EDT (22:53 UTC)
- Expired
- Aug 2, 2000, 7:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Lucas County, OH
The radar
The Detroit radar (KDTX), 113 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 7:05 PM EDT | Hail 0.75 | Toledo, OH | Dime size hail was reported on the southwest side of Toledo. |
| Aug 2, 7:05 PM EDT | Hail 0.75 | Toledo, OH | Dime size hail fell three miles southwest of Toledo. |
| Aug 2, 7:19 PM EDT | Hail 0.75 | Toledo Express Arpt, OH | Dime size hail was reported near Toledo Express Airport. |
| Aug 2, 7:23 PM EDT | Hail 1.75 | Toledo Express Arpt, OH | |
| Aug 2, 7:23 PM EDT | Hail 1 | Holland, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1965 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
606 WUUS51 KCLE 022254 SVRCLE OHC095-022345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 653 PM EDT WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUCAS COUNTY IN OHIO... * UNTIL 745 PM EDT * AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF HOLLAND...OR ABOUT 11 MILES SOUTHWEST OF TOLEDO...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TOLEDO OREGON HOLLAND LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ GARNET
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:34 PM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 2, 2:34 PM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 234 PM EDT WED AUG 2 2000 WL HV TO WATCH STG TSRA OVR LERI N OF CLE TO DECIDE BY ZONE TIME AS TO WHETHER THE WATCH IN NW PA WL NEED TO BE CONTD. AMS THIS EVE WL STILL SUPPORT STG STRMS AND HVY RN SO WL MENTION. CDFNT MOVS SE ACRS CWA THU MORN. TIMING SHUD ALLOW FOR NO CHC IN NW AND MORN CHC CNTRL AND ERN LKSHORE WITH MAINLY MORN WORDING TO INLAND TO COVER PSBL CONVECTION LINGERING INTO EARLY AFTN AS AMS RMNS UNSTBL. DRYING ARRIVES IN EARNEST THU EVE WITH HI PRES AND DRY CONDS THRU FRI NITE. TEMPS NR GUIDANCE WHICH SEEMS ON TRACK WITH CDFNT IN TOL JUST BFR 12Z THU. GUIDANCE ALSO REFLECTS WRMR LKSHORE TEMPS THU NITE AND COOLER TEMPS IN THE EAST ON FRI. .CLE...NONE. ADAMS
In the hours before
Special weather statement, Aug 2, 3:35 PM EDT, 3 hours 18 minutes before
OHZ003-006-007-009-012-014-089-PAZ001>003-022030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 335 PM EDT WED AUG 2 2000 AT 330 PM... STRONG THUNDERSTORMS...WITH HEAVY RAIN...STRONG WINDS AND HAIL...ARE MOVING ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON. THE STRONGEST OF THESE THUNDERSTORMS WERE LOCATED IN THE COUNTIES OF LUCAS..WOOD..AND OTTAWA IN NORTHWEST OHIO. THERE WERE ALSO VERY STRONG THUNDERSTORMS IN ASHTABULA COUNTY MOVING EAST AT 20 MPH. WSF N
Local storm report, Aug 2, 4:37 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND, OH
437 PM EDT WED AUG 2 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0110 PM LAKE CITY PA 1.00 INCH HAIL
08/02/00 ERIE
0147 PM ERIE PA 1.75 INCH HAIL
08/02/00 ERIE
0140 PM SPRINGBORO PA WIND DAMAGE
08/02/00 CRAWFORD SEVERAL LARGE TREES DOWN.
0156 PM ERIE PA .75 INCH HAIL
08/02/00 ERIE
0215 PM TITUSVILLE PA WIND DAMAGE
08/02/00 CRAWFORD SEVERAL LARGE LIMBS DOWN.
0100 PM CONNEAUT OH WIND DAMAGE
08/02/00 ASHTABULA SEVERAL LARGE LIMBS AND A
TREE DOWN.
0335 PM 5 S ASHTABULA OH .75 INCH HAIL
08/02/00 ASHTABULA
FMKSpecial weather statement, Aug 2, 6:05 PM EDT, 48 minutes before
PAZ001>003-022234- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND, OH 605 PM EDT WED AUG 2 2000 THE SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR ERIE AND CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA. FOR THE REST OF THE NIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR. SOME OF THE THUNDERSTORMS CAN BE STRONG WITH GUSTY WINDS...HAIL AND HEAVY RAIN. SOME SEVERE WEATHER DID OCCUR DURING THE AFTERNOON IN ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:34 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 41 min |
| Aug 2, 3:29 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 46 min |
| Aug 2, 4:13 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 47 min |
| Aug 2, 6:32 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 43 min |
| Aug 2, 7:27 PM EDT | Flash Flood Warning | CLE | Lucas | 2 hr |
| Aug 2, 7:35 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 40 min |
| Aug 2, 7:50 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.